Alert archive / Iowa / Freeze Warnings in 2012
Freeze Warning 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this freeze warning at Apr 9, 2012, 3:26 AM CDT for 4 counties in Illinois; 16 counties in Iowa. It took effect at Apr 10, 2012, 4:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2012, 3:26 AM CDT (08:26 UTC)
- In effect from
- Apr 10, 2012, 4:00 AM CDT
- Expired
- Apr 10, 2012, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 55 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3169 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
433 WWUS73 KDVN 090826 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 326 AM CDT MON APR 9 2012 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .A COLD AND DRY AIR MASS WILL MOVE INTO THE AREA MONDAY NIGHT AND TUESDAY. TEMPERATURES ACROSS PORTIONS OF NORTHEAST AND EASTERN IOWA...AS WELL AS FAR NORTHWESTERN ILLINOIS ARE EXPECTED TO DROP BELOW FREEZING PRIOR TO SUNRISE TUESDAY. WINDS ARE EXPECTED TO BE 5 TO 10 MPH WHICH WILL LIMIT FROST TO WELL SHELTERED LOW LYING AREAS. SENSITIVE VEGETATION AND FRUIT TREES MAY BE DAMAGED FROM THESE TEMPERATURES IF NOT PROPERLY PROTECTED. IAZ040>042-051>054-063>066-ILZ001-002-007-091830- /O.UPG.KDVN.FZ.A.0002.120410T0800Z-120410T1400Z/ /O.NEW.KDVN.FZ.W.0002.120410T0900Z-120410T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 326 AM CDT MON APR 9 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING AND TEMPERATURE...TEMPERATURES WILL DROP BELOW FREEZING AFTER 4AM WITH LOW TEMPERATURES IN THE UPPER 20S POSSIBLE. TEMPERATURES WILL WARM ABOVE FREEZING QUICKLY AFTER SUNRISE TUESDAY MORNING. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION MONDAY NIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING THEM INDOORS FOR PROTECTION. && $$ IAZ067-068-078-087-088-098-ILZ009-015-091830- /O.EXB.KDVN.FZ.A.0002.120410T1000Z-120410T1300Z/ MUSCATINE-SCOTT-LOUISA-JEFFERSON-HENRY IA-VAN BUREN-WHITESIDE- ROCK ISLAND- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... WAPELLO...FAIRFIELD...MOUNT PLEASANT...KEOSAUQUA....STERLING... ROCK FALLS...MOLINE...ROCK ISLAND 326 AM CDT MON APR 9 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * TIMING AND TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL TO OR BELOW FREEZING AFTER 5 AM. TEMPERATURES WILL WARM ABOVE FREEZING QUICKLY AFTER SUNRISE TUESDAY MORNING. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION MONDAY NIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS WOULD KILL CROPS AND OTHER SENSITIVE VEGETATION. MONITOR LATER FORECASTS FOR UPDATED INFORMATION. && $$ IAZ076-077-091830- /O.EXT.KDVN.FZ.A.0002.120410T1000Z-120410T1300Z/ KEOKUK-WASHINGTON- INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON 326 AM CDT MON APR 9 2012 ...FREEZE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * TIMING AND TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL TO OR BELOW FREEZING AFTER 5 AM. TEMPERATURES WILL WARM ABOVE FREEZING QUICKLY AFTER SUNRISE TUESDAY MORNING. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION MONDAY NIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS WOULD KILL CROPS AND OTHER SENSITIVE VEGETATION. MONITOR LATER FORECASTS FOR UPDATED INFORMATION. && $$
5 follow-up statements
316 WWUS73 KDVN 091600 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1100 AM CDT MON APR 9 2012 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .A COLD AND DRY AIR MASS WILL MOVE INTO THE AREA MONDAY NIGHT AND TUESDAY. TEMPERATURES ACROSS PORTIONS OF NORTHEAST AND EASTERN IOWA...AS WELL AS FAR NORTHWESTERN ILLINOIS ARE EXPECTED TO DROP BELOW FREEZING PRIOR TO SUNRISE TUESDAY. WINDS ARE EXPECTED TO BE 5 TO 10 MPH WHICH WILL LIMIT FROST TO WELL SHELTERED LOW LYING AREAS. SENSITIVE VEGETATION AND FRUIT TREES MAY BE DAMAGED FROM THESE TEMPERATURES IF NOT PROPERLY PROTECTED. ANOTHER COLD NIGHT...WITH FREEZING TEMPERATURES IS EXPECTED TUESDAY NIGHT AND EARLY WEDNESDAY. IAZ040>042-051>054-063>066-ILZ001-002-007-100200- /O.CON.KDVN.FZ.W.0002.120410T0900Z-120410T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 1100 AM CDT MON APR 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY... * TIMING AND TEMPERATURE...TEMPERATURES WILL DROP BELOW FREEZING AFTER 4AM WITH LOW TEMPERATURES IN THE UPPER 20S POSSIBLE. TEMPERATURES WILL WARM ABOVE FREEZING QUICKLY AFTER SUNRISE TUESDAY MORNING. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION MONDAY NIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING THEM INDOORS FOR PROTECTION. && $$ IAZ067-068-076>078-087-088-098-ILZ009-015-100200- /O.CON.KDVN.FZ.A.0002.120410T1000Z-120410T1300Z/ MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- VAN BUREN-WHITESIDE-ROCK ISLAND- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... KEOSAUQUA....STERLING...ROCK FALLS...MOLINE...ROCK ISLAND 1100 AM CDT MON APR 9 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * TIMING AND TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL TO OR BELOW FREEZING AFTER 5 AM. TEMPERATURES WILL WARM ABOVE FREEZING QUICKLY AFTER SUNRISE TUESDAY MORNING. * IMPACTS...THE COLD TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION MONDAY NIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS WOULD KILL CROPS AND OTHER SENSITIVE VEGETATION. MONITOR LATER FORECASTS FOR UPDATED INFORMATION. && $$
507 WWUS73 KDVN 091830 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 130 PM CDT MON APR 9 2012 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .A COLD AND DRY AIR MASS WILL MOVE INTO THE AREA TONIGHT AND TUESDAY. TEMPERATURES ACROSS PORTIONS OF NORTHEAST AND EASTERN IOWA...AS WELL AS FAR NORTHWESTERN ILLINOIS ARE EXPECTED TO DROP BELOW FREEZING PRIOR TO SUNRISE TUESDAY. WINDS ARE EXPECTED TO BE 5 TO 10 MPH WHICH WILL LIMIT FROST TO WELL SHELTERED LOW LYING AREAS. SENSITIVE VEGETATION AND FRUIT TREES WILL LIKELY BE DAMAGED FROM THESE TEMPERATURES IF NOT PROPERLY PROTECTED. ANOTHER COLD NIGHT...WITH FREEZING TEMPERATURES IS EXPECTED TUESDAY NIGHT AND EARLY WEDNESDAY. IAZ078-088-098-ILZ015-091930- /O.CAN.KDVN.FZ.A.0002.120410T1000Z-120410T1300Z/ LOUISA-HENRY IA-VAN BUREN-ROCK ISLAND- INCLUDING THE CITIES OF...WAPELLO...MOUNT PLEASANT...KEOSAUQUA.... MOLINE...ROCK ISLAND 130 PM CDT MON APR 9 2012 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE FREEZE WATCH. TEMPERATURES NEAR FREEZING REMAIN POSSIBLE TONIGHT...BUT WIDESPREAD LOWS SHOULD REMAIN WARM ENOUGH THAT A HARD FREEZE IS UNLIKELY TONIGHT. HOWEVER...ANOTHER COLD NIGHT IS EXPECTED TUESDAY NIGHT...AND THIS MAY REQUIRE A FREEZE WARNING. $$ IAZ067-068-076-077-087-ILZ009-100430- /O.UPG.KDVN.FZ.A.0002.120410T1000Z-120410T1300Z/ /O.EXA.KDVN.FZ.W.0002.120410T0900Z-120410T1300Z/ MUSCATINE-SCOTT-KEOKUK-WASHINGTON-JEFFERSON-WHITESIDE- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...FAIRFIELD...STERLING...ROCK FALLS 130 PM CDT MON APR 9 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING AND TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO NEAR 30 AFTER 4 AM. TEMPERATURES WILL WARM ABOVE FREEZING QUICKLY AFTER SUNRISE TUESDAY MORNING. * IMPACTS...THE COLD TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ040>042-051>054-063>066-ILZ001-002-007-100430- /O.CON.KDVN.FZ.W.0002.120410T0900Z-120410T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 130 PM CDT MON APR 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY... * TIMING AND TEMPERATURE...TEMPERATURES WILL DROP BELOW FREEZING AFTER 4AM WITH LOW TEMPERATURES IN THE UPPER 20S POSSIBLE. TEMPERATURES WILL WARM ABOVE FREEZING QUICKLY AFTER SUNRISE TUESDAY MORNING. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING THEM INDOORS FOR PROTECTION. && $$ ERVIN
300 WWUS73 KDVN 100151 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 851 PM CDT MON APR 9 2012 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .A COLD AND DRY AIR MASS WILL MOVE INTO THE AREA TONIGHT AND TUESDAY. TEMPERATURES ACROSS PORTIONS OF NORTHEAST AND EASTERN IOWA...AS WELL AS FAR NORTHWESTERN ILLINOIS ARE EXPECTED TO DROP BELOW FREEZING PRIOR TO SUNRISE TUESDAY. WINDS ARE EXPECTED TO BE 5 TO 10 MPH WHICH WILL LIMIT FROST TO WELL SHELTERED LOW LYING AREAS. SENSITIVE VEGETATION AND FRUIT TREES WILL LIKELY BE DAMAGED FROM THESE TEMPERATURES IF NOT PROPERLY PROTECTED. ANOTHER COLD NIGHT...WITH FREEZING TEMPERATURES IS EXPECTED TUESDAY NIGHT AND EARLY WEDNESDAY. IAZ040>042-051>054-063>068-076-077-087-ILZ001-002-007-009-101200- /O.CON.KDVN.FZ.W.0002.120410T0900Z-120410T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-JEFFERSON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...FAIRFIELD...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 851 PM CDT MON APR 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY... * TIMING AND TEMPERATURE...TEMPERATURES WILL DROP BELOW FREEZING AFTER 4 AM WITH LOW TEMPERATURES IN THE UPPER 20S POSSIBLE. TEMPERATURES WILL WARM ABOVE FREEZING QUICKLY AFTER SUNRISE TUESDAY MORNING. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING THEM INDOORS FOR PROTECTION. && $$
671 WWUS73 KDVN 100837 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 337 AM CDT TUE APR 10 2012 ...BELOW FREEZING TEMPERATURES EARLY THIS MORNING AND AGAIN LATE TONIGHT... .HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD INTO THE REGION THROUGH WEDNESDAY. MOSTLY CLEAR SKIES... DRY AIR AND RELATIVELY LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING OVER PORTIONS OF NORTHEAST AND EAST CENTRAL IOWA AND NORTHWEST ILLINOIS EARLY THIS MORNING... AND OVER THE ENTIRE REGION TONIGHT. WINDS ARE EXPECTED TO BE AROUND 5 TO 10 MPH... WHICH WILL LIMIT FROST TO WELL SHELTERED OR LOW LYING AREAS. SENSITIVE VEGETATION AND FRUIT TREES WILL LIKELY BE DAMAGED FROM THESE TEMPERATURES IF NOT PROPERLY PROTECTED. ANOTHER COLD NIGHT...WITH FREEZING TEMPERATURES IS EXPECTED WEDNESDAY NIGHT AND EARLY THURSDAY. IAZ040>042-051>054-063>068-076-077-087-ILZ001-002-007-009-101845- /O.NEW.KDVN.FZ.W.0003.120411T0800Z-120411T1300Z/ /O.CON.KDVN.FZ.W.0002.120410T0900Z-120410T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-JEFFERSON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...FAIRFIELD...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 337 AM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. * TIMING AND TEMPERATURE...TEMPERATURES WILL BOTTOM OUT IN THE MIDDLE 20S TO NEAR 30 DEGREES FOR SEVERAL HOURS EARLY THIS MORNING BEFORE QUICKLY WARMING ABOVE FREEZING AFTER SUNRISE. OVERNIGHT TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AGAIN LATE TONIGHT INTO EARLY WEDNESDAY MORNING... WITH WIDESPREAD LOWS IN THE MIDDLE TO UPPER 20S WITH LOWER 20S POSSIBLE IN A FEW SHELTERED LOCATIONS. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING THEM INDOORS FOR PROTECTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ078-088-089-098-099-ILZ015>018-024>026-034-035-MOZ009-010- 101845- /O.NEW.KDVN.FZ.W.0003.120411T0800Z-120411T1300Z/ LOUISA-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL- BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND- CLARK- INCLUDING THE CITIES OF...WAPELLO...MOUNT PLEASANT...BURLINGTON... KEOSAUQUA....FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE... PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE... MACOMB...MEMPHIS...KAHOKA 337 AM CDT TUE APR 10 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. * TIMING AND TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO NEAR 30 DEGREES FOR SEVERAL HOURS LATE TONIGHT. TEMPERATURES WILL QUICKLY WARM ABOVE FREEZING AFTER SUNRISE WEDNESDAY MORNING. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$
895 WWUS73 KDVN 101255 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 755 AM CDT TUE APR 10 2012 ...BELOW FREEZING TEMPERATURES LATE TONIGHT INTO EARLY WEDNESDAY... .HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD INTO THE REGION THROUGH WEDNESDAY. MOSTLY CLEAR SKIES... DRY AIR AND RELATIVELY LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING OVER THE ENTIRE REGION TONIGHT. A HARD FREEZE WITH LOWS IN THE LOWER TO MIDDLE 20S IS LIKELY FOR PORTIONS OF EASTERN IA AND NORTHWEST ILLINOIS. IN ADDITION... PATCHY TO AREAS OF FROST CAN BE EXPECTED ESPECIALLY IN SHELTERED OR LOW LYING AREAS. SENSITIVE VEGETATION AND FRUIT TREES WILL LIKELY BE DAMAGED FROM THESE TEMPERATURES IF NOT PROPERLY PROTECTED. ANOTHER COLD NIGHT...WITH FREEZING TEMPERATURES IS EXPECTED WEDNESDAY NIGHT AND EARLY THURSDAY. IAZ040>042-051>054-063>068-076-077-087-ILZ001-002-007-009-102300- /O.EXP.KDVN.FZ.W.0002.000000T0000Z-120410T1300Z/ /O.CON.KDVN.FZ.W.0003.120411T0800Z-120411T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-JEFFERSON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...FAIRFIELD...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 755 AM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... * TIMING AND TEMPERATURE...TEMPERATURES ARE QUICKLY WARMING THIS MORNING... THUS THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT. TEMPERATURES ARE EXPECTED TO ONCE AGAIN FALL BELOW FREEZING LATE TONIGHT INTO EARLY WEDNESDAY. TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MIDDLE AND UPPER 20S FOR SEVERAL HOURS LATE TONIGHT...WITH LOWER 20S IN A FEW LOCATIONS. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING THEM INDOORS FOR PROTECTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ078-088-089-098-099-ILZ015>018-024>026-034-035-MOZ009-010- 102300- /O.CON.KDVN.FZ.W.0003.120411T0800Z-120411T1300Z/ LOUISA-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL- BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND- CLARK- INCLUDING THE CITIES OF...WAPELLO...MOUNT PLEASANT...BURLINGTON... KEOSAUQUA....FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE... PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE... MACOMB...MEMPHIS...KAHOKA 755 AM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... * TIMING AND TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO NEAR 30 DEGREES FOR SEVERAL HOURS LATE TONIGHT. TEMPERATURES WILL QUICKLY WARM ABOVE FREEZING AFTER SUNRISE WEDNESDAY MORNING. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this freeze warning went out at Apr 8, 11:47 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 8, 11:47 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1147 PM CDT SUN APR 8 2012
.AVIATION...
VFR SKY AND VISIBILITY EXPECTED THROUGH 06Z ON THE 10TH. MAIN
CONCERNS THIS CYCLE THEN FOCUS ON WINDS THROUGH THE PERIOD. AS OF
MIDNIGHT WINDS WERE GRADUALLY SWITCHING FROM SOUTHWEST TO
NORTHWEST AS A COLD FRONT MOVED THROUGH THE AREA. WINDS ARE
LESS THAN 10 KTS FOR MOST OF THE AREA SO THERE ARE NO FM GROUPS
INDICATING THIS WIND SWITCH...THOUGH IT SHOULD HAPPEN FOR ALL
TERMINALS BY 09Z. MONDAY MORNING...ABOUT 15-16Z...WINDS TO
INCREASE OUT OF THE NORTHWEST AROUND 15KTS WITH GUSTS TO
25KTS...INCREASING IN THE AFTERNOON TO 15-20KTS WITH GUSTS
25-30KTS. WINDS TO DIMINISH AGAIN TO LESS THAN 10KTS AROUND 01Z
MONDAY EVENING. ..LE..
&&
.PREV DISCUSSION... /ISSUED 310 PM CDT SUN APR 8 2012/
SYNOPSIS...
VERY DEEP MIXING HAS RESULTED IN AFTERNOON TEMPERATURES IN THE LOWER
TO MID 60S NORTH...TO MID TO UPPER 60S CENTRAL AND SOUTH. LOW
DEWPOINTS IN THE UPPER TEENS TO UPPER 20S HAVE RESULTED IN RH VALUES
FROM 18 TO 25 OVER THE CWA...MAKING FOR A DAY MORE TYPICAL OF SUMMER
MOUNTAIN CLIMATES. A SHORT WAVE ROTATING SOUTHEAST OVER MN IS
CREATING SOME MID LEVEL CLOUDINESS OVER NORTHERN IOWA.
SHORT TERM...TONIGHT AND MONDAY...
CLOUDS WILL SPREAD OVER THE CWA THIS EVENING...AND LAST THROUGH AT
LEAST EARLY MORNING BEFORE SWEEPING EAST OF THE CWA. THIS WILL HELP
HOLD TEMPERATURES UP FOR A PORTION OF THE NIGHT...LIMITING
RADIATIONAL COOLING/S MAIN INFLUENCE TO AFTER 2 AM. LOWS IN THE MID
30S NORTHWEST TO LOWER 40S CENTRAL AND SOUTHEAST ARE EXPECTED. WINDS
SHOULD BACK OFF TO AROUND 10 MPH OVERNIGHT...FROM THE NORTHWEST.
MONDAY...WE WILL SEE COLD ADVECTION INCREASE DURING THE
AFTERNOON...BUT SHOULD BEGIN THE DAY WITH DEEP MIXING UNDER A MILD
ATMOSPHERE PROFILE ONCE AGAIN. THUS...HIGHS SHOULD BE REACHED BY
NOON...THEN STEADY TEMPERATURES IN THE MID 50S NORTH TO MID 60S
SOUTH ARE EXPECTED. LOW DEWPOINTS ONCE AGAIN WITH RATHER GUSTY
NORTHWEST WINDS AROUND 25 MPH AT TIMES WILL CONTRIBUTE TO AN
ENHANCED FIRE SPREADING RISK TOMORROW.
ERVIN..
LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
MONDAY NIGHT AND TUESDAY...30 TO 40 KT NNW H85 MB FLOW WILL STILL
LOOK TO STRONGLY CAA OUT OF CANADA MON NIGHT AS RIDGE AXIS OFF A
SEASONABLY STRONG 1030+ HIGH CONTINUES TO NOSE DOWN ACRS THE REGION
OUT OF MANITOBA AND SASKATCHEWAN. SUB ZERO C H85 TEMPS BY TUE MORNING
RANGING FROM -2 C IN THE SOUTH...TO NEAR -8C IN THE NORTHEAST.
LATEST RUN SHORT RANGE MODELS...AS WELL AS THE EUROPEAN ONES STILL
SUGGEST IN-BUILDING RIDGE GRADIENT TO KEEP WINDS GOING OF AT LEAST 5-
10 KTS AND THE BOUNDARY LAYER MIXED MON NIGHT INTO TUE MORNING. THU
STILL SOME QUESTIONS AND UNCERTAINTY ON HOW COLD TEMPS WILL DIP
AND THE DURATION OF TEMPS AT OR BELOW FREEZING TO WARRANT A TRUE
FROST OR FREEZE THREAT. MAY BE SIMILAR TO LAST FRIDAY WHEN TEMPS
DIPPED TO OR UNDER THE FREEZING MARK...BUT AT A SUCH A SHORT DURATION
THAT IT LIMITED THE FREEZE DAMAGE. BUT WITH THE UNCERTAINTY IT STILL
MAY BE CLOSE IF WINDS CAN DECREASE TO 5 MPH OR A BIT LESS AND WILL
ISSUE A FREEZE WATCH FOR ROUGHLY THE NORTHWEST HALF OF THE DVN CWA
FRO LATE MON NIGHT INTO TUE MORNING. THE SFC WINDS SHOULD REALLY
LIMIT WIDESPREAD FROST FORMATION AS WELL. ANOTHER BLUSTERY DAY TUE
WITH HIGHS ONLY IN THE UPPER 40S TO LOWER 50S IN THE NORTH...AND
PUSHING THE MID 50S SOUTH OF I-80 WITH FULL INSOLATION AND DEEP
MIXING TO GET THOSE VALUES. TUE NIGHT STILL LOOKS TO BE THE PRIME
HARD FREEZE POTENTIAL PERIOD WITH LLVL COLD AIRMASS POOL OVERHEAD.
LATEST PROGS SUGGEST MAIN SFC RIDGE AXIS TO STILL BE JUST TO THE
WEST OF THE CWA BUT CLOSE ENOUGH TO ALLOW FOR A BETTER CHANCE
FOR SFC WIND DECOUPLE...IF THEY DO A CHANCE FOR SOME MID 20S NORTH
OF I-80 ESPECIALLY IN COLD AIR DRAINAGE LOCATIONS. H85 RIDGE COLD
RULE ALSO SUGGESTS SOME MID 2OS POSSIBLE BY EARLY WED MORNING.
WEDNESDAY AND THURSDAY...RIDGE OVERHEAD FOR A WEAK MIXING DAY ON WED
BUT ENOUGH OF THERMAL PROFILE IMPROVEMENT TO SUGGEST WIDESPREAD HIGHS
IN THE MID TO UPPER 50S. WED NIGHT COULD STILL HAVE LINGERING RIDGE
AFFECTS AND QUICK TEMP DROP-OFF AFTER SUNSET. MAY BE ANOTHER CHANCE
AT FROST/FREEZING TEMPS ESPECIALLY EAST OF THE MS RVR IF RETURN FLOW
DOES NOT KICK IN UNTIL DURING THE DAY THU. AS FOR THE DEVELOPING
SOUTHERN STREAM SYSTEM IN THE GRT BSN AND SOUTHERN PLAINS...BOTH THE
12Z GFS AND THE NEW ECMWF HAVE JUMPED BACK NORTHWARD WITH MAIN SFC
CYCLONE ACRS THE NORTHWEST HIGH PLAINS BY 00Z FRI. LINGERING RIDGE
ACTION AT THE SFC AND ALOFT MAY STILL HOLD INCOMING OVERRUNNING
PRECIP AT BAY TO THE WEST OF THE DVN CWA EVEN WITH THIS NEW PLACEMENT
THROUGH 00Z FRI...BUT WILL KEEP THE LOW CHC POPS IN THE WEST FOR
THU AFTERNOON. HIGHS IN THE UPPER 50S WITH INCREASING CLOUDS THU.
THE NEW 12Z RUN ECMWF IS SUGGESTING AN OVERRUNNING RAIN EVENT
BUILDING ACRS THE AREA AS THU NIGHT PROGRESSES AND ISOLATED THUNDER
IN THE SOUTH WITH .2 TO .5 TENTHS OF AN INCH OF RAINFALL BY FRI
MORNING...AND BLOSSOMS HEAVIER RAIN AND THUNDERSTORMS TO THE SOUTH
ACRS MO. THIS IN CONTRAST TO THE 12Z GFS WHICH ALMOST WANTS TO
RETREAT THE MAIN WARM FRONT THROUGH THE CWA THU NIGHT FOR MORE
THUNDERSTORMS ACTIVITY. WILL KEEP THE CHC POPS GOING FOR THU NIGHT
UNTIL THE MODELS AGREE/SETTLE MORE ON A NORTH OR SOUTHWARD SOLUTION.
FRIDAY THROUGH SUNDAY...LATEST SUITE OF MEDIUM RANGE MODELS SUGGEST
THAT SEVERAL TIMING AND HANDLING DIFFERENCES THERE AGAIN FOR THIS
PERIOD...BUT THE GENERAL IDEA OF A MORE ACTIVE WET PERIOD CONTINUES
TO BE ADVERTISED FOR THE END OF THE WEEK AND INTO THE WEEKEND AS
SOUTHWESTERLIES SPILL ACRS THE UPPER MIDWEST AND WARM MOIST CONVEYOR
DEVELOPS UP OFF THE WESTERN GULF AND TOWARD THE MID TO UPPER MS RVR
VALLEY REGIONS. POSSIBLY MCS INITIATION OVER THE LOCAL AREA FRI NIGHT
INTO EARLY SAT. THEN ACTIVE SOUTHERN STREAM WILL LOOK TO RELOAD WITH
ANOTHER LOW PRESSURE CENTER IN THE SOUTHWESTERN PLAINS ON SAT AND AS
IT TRIES TO LIFT OUT NORTHEASTWARD...IGNITING ANOTHER ELEVATED MCS OR
SIMILAR COMPLEX IN OR NEAR THE AREA BY NEXT SAT NIGHT. WILL HAVE
PLENTY OF MODERATE CHC POPS DURING THIS TIME FRAME TO COVER AN
INCREASINGLY ACTIVE AND WET LOOKING PERIOD IN THE EXTENDED. ..12..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
JOHNSON-JONES-KEOKUK-LINN-WASHINGTON.
IL...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
CARROLL-JO DAVIESS-STEPHENSON.
MO...NONE.
&&Hazardous weather outlook, Apr 8, 4:04 AM CDT, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 404 AM CDT SUN APR 8 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-090915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 404 AM CDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT BREEZY CONDITIONS NORTH OF INTERSTATE 80 COMBINED WITH LOW HUMIDITY LEVELS MAY RESULT IN AN ENHANCED FIRE RISK THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FREEZING TEMPERATURES ARE ANTICIPATED MONDAY NIGHT MAINLY NORTH AND WEST OF A LINE FROM WASHINGTON IOWA...TO FREEPORT ILLINOIS. WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED TUESDAY NIGHT. LOW TEMPERATURES AS COLD AS THE MIDDLE AND UPPER 20S MAY RESULT IN A HARD FREEZE OVER MUCH OF THE OUTLOOK AREA. THERE IS A CHANCE OF THUNDERSTORMS OVER PORTIONS OF THE OUTLOOK AREA FRIDAY AND SATURDAY. THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Freeze Warnings in Iowa, 2012Freeze Warnings in Illinois, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.